Article Text

Download PDFPDF
Solifenacin-induced acute urticaria and angioedema: a rare adverse effect

Abstract

Antimuscarinics are first-line medication for management of overactive bladder with solifenacin being commonly prescribed. Angioedema is the swelling of mucosa and submucosal tissue. There are no published case reports of drug-induced angioedema involving solifenacin. We report a case of a 41-year-old man with spinal cord injury who presented with oedema of face, lips, tongue and associated pruritic urticaria after taking 5 mg of solifenacin. All other possible causes including food allergy, insect bite, hereditary angioedema, use of NSAIDs, ACE inhibitors and antibiotics were ruled out. The temporal association between solifenacin and angioedema and complete resolution of symptoms after discontinuing the drug suggest that solifenacin was the most probable cause of angioedema in our patient.

  • adverse events
  • rehabilitation medicine

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.